Does birthcontrol make you gain weight?

If so, which ones should I avoid?

6 Answers

Relevance
  • Anonymous
    1 decade ago
    Favorite Answer

    Yes certain types for BC can make you gain weight. Definately the ones with higher estrogen levels. When I was 14 I weighed 115 lbs and started taking BC. In 3 months I weighed 145 lbs as a result of the BC pills. But I was taking Orthotrycyclin. I don't know if it's the same for everyone. Hope this helps!

  • 1 decade ago

    Sometimes it does, sometimes it doesn't. It depends on you and the type and strength of what you take. If you want to avoid weight gain, do not use the Depo-Provera shot. The majority of women I know who used it did gain weight. Try the Nuva-Ring or a low dose pill first. Those should have the least amount of effects.

  • Anonymous
    1 decade ago

    No this is actually a myth that originated back in the days of their only being one birth control pill. The pills that are out now, don't have any weight gain side effects.

    Not to mention all the weight you'll keep off by not being pregnant!! :)

  • 1 decade ago

    It varies from person to person. All hormonal methods have weight gain as a side effect. now weather you gain any or not depends on you. I gained with the pill but not with the patch or depo (alot of people normally pack in lbs w/ depo)

  • How do you think about the answers? You can sign in to vote the answer.
  • Sam B
    Lv 5
    1 decade ago

    some women gain weight from them... i didnt gain any weight and i took yaz and yazmin.

  • 1 decade ago

    it can.

    but it is not a sure thing.

Still have questions? Get your answers by asking now.